MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 6.0 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 6.0 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 199723645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A2: patient's date of birth was reported as an unknown day in (b)(6) 1957.D1: brand name: expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 6.0 x 45mm.D2b: additional device product codes: pml.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the united kingdom as follows: it was reported that on (b)(6) 2022, the patient underwent surgery to implant the l45 interbody cage (concorde titanium oblique) at l45s1.No cage was placed at l5s1.A revision was performed on (b)(6) 2023 because one of the expedium verse advanced screws had broken.No specific event caused the fracture, but it seemed as the the patient had an associated bony fracture as well.The revision involved the replacement of the screw with a 7/50mm version, and all went fine.The patient is doing well after the case.During the surgery, one of the instruments stripped.Not much time was lost, as another was available to be used.The outcome was fine.This report involves one expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 6.0 x 45mm.This is report 1 of 2 for (b)(4).
 
Event or Problem Description
The surgery was completed successfully without any delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that the [5.5 exp verse fen scr 6.0x45] had broken at the middle section of the threaded part of the screw.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the [5.5 exp verse fen scr 6.0x45].There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 6.0 X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key16972955
Report Number1526439-2023-00881
Device Sequence Number2453528
Product Code MNI
UDI-Device Identifier10705034403083
UDI-Public(01)10705034403083
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723645
Device Catalogue Number199723645
Device Lot Number248911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale